MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ TRUE SIZE MONITORING CATHETER DOUBLE LUMEN; CATHETER, INTRAVASCULAR, DIAGNOSTIC

EDWARDS LIFESCIENCES, PR SWAN-GANZ TRUE SIZE MONITORING CATHETER DOUBLE LUMEN; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 123F6P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluations are anticipated.However, the complaint cannot not be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming with the evaluation results when received.A device history record review was completed and documented that device met all specifications upon distribution.Devices not returned.
 
Event or Problem Description
It was reported that, the packaging on these 2 swan-ganz catheters from the same lot number were observed to have puncture-like holes and what looks like condensation marks.Images were provided by the customer.There was no patient injury reported.The customer shared that there were multiple devices that had the same issue.As a result of the issue found, the customer pulled their model 123f6p and 110f5 swan-ganz catheters and inspected them all for holes in the packaging.The issue was resolved by switching to a non-edwards brand pulmonary artery catheter.
 
Additional Manufacturer Narrative
One 123f6 catheter, in sealed packaging, was returned for examination.The reported issue of "marks" was confirmed.As received, indentations and opaque marks around the indentations were observed on the outer surface of the plastic tray.The marks were part of the tray and were not condensation.Most indentations were 0.03" in diameter.The marks were round and varied in sizes.The images provided by the customer had similar marks as the received product.The report of "puncture holes" was not confirmed.The indentations did not penetrate the tray.There was no other visible defect or damage observed from the packaging.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
SWAN-GANZ TRUE SIZE MONITORING CATHETER DOUBLE LUMEN
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key14015231
Report Number2015691-2022-04837
Device Sequence Number17382827
Product Code DQO
UDI-Device Identifier50690103000370
UDI-Public(01)50690103000370(17)230712(11)210712(10)63883560
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMEN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2023
Device Model Number123F6P
Device Lot Number63883560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown